MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIM-ARM F/PHILOS 3.5; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH AIM-ARM F/PHILOS 3.5; GUIDE
Catalog Number 03.122.007
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided for reporting.Device is an instrument and is not implanted / explanted.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Reporter contact number was not provided.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during the surgery on (b)(6) 2018, properly locking of implants with aiming arm was not possible.The guiding device and aiming arm were affected.In a first step guiding device had been changed.This did not improve the situation.Aiming arm was changed in a second step.The surgery was prolonged about 15 minutes as they switched from laparoscopic to open.Surgery was completed successfully.When devices were tested pre-operative, drill guide in guiding device and hole did not correspond.Concomitant device reported: philos plate (part# 441.903, lot# unknown, quantity 1).This report is for one (1) aiming arm f/lcp proximal humerus plate.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: patient ethnicity is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 03.122.007; lot:9821999 manufacturing site: hägendorf; release to warehouse date: 23.March 2016.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and 100% function test criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: investigation summary: investigation site: hägendorf selected flow(s): 2.Device interaction/functional visual inspection: a visual inspection of the returned aim-arm 03.122.007 f/philos 3.5 was performed.No damages were found on the aiming arm.The locating pins and the holes in the aiming arm where the drill sleeves getting attached are in very good condition, indicating a low use of the system.Functional test: a functional test could be repeated according to the inspection sheet of the work order dhr 15056948, production lot 9821999, same way as the aiming arm 03.122.007 was tested during production, with the corresponding function gauges.The test was completed by functional gauge 60036191 no.10298_h and functional gauge 60036192 no.10176_h.During the execution of the function tests no deviations could be determined.Drawing/specification review: the device drawings with the corresponding revisions were used at the time of manufacture.The manufactured and current revisions of the drawings were reviewed and no relevant design changes were identified.Dimensional inspection: no deviations of the outer diameters at the positioning pins, (round locating pin 50159022 and diamond locating pin 50159023) were found which would indicate that there is an inaccuracy between the connection of the aiming arm and insertion handle.Material or hardness review: raw-material certifications were reviewed.Conclusion: during manufacturing investigation, all relevant and significant characteristics like dimensions of the locating pins and functional test for the alignment were checked.The functional test includes an assembly test were the counterpart is simulated.All tested characteristics meets specifications.No manufacturing related issue was identified and/or confirmed.The complaint cannot be replicated with the returned device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIM-ARM F/PHILOS 3.5
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7584313
Report Number8030965-2018-54227
Device Sequence Number1980023
Product Code FZX
UDI-Device Identifier07611819334458
UDI-Public(01)07611819334458
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.122.007
Device Lot Number9821999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer06/21/2018
08/10/2018
Initial Report FDA Received Date06/08/2018
Supplement Report FDA Received Date07/18/2018
08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;